Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Palpitations, increased heartbeat, shakiness, strange taste in mouth, prescribed Citalopram

Hi, I have been getting palpitations through the night for the last three nights, Slow one night where i felt like I needed to take deep breaths and the other nights it was a fast heart beat the last night wasnt as bad which seemed to calm down when deep breathing . I also feel sick and shaky and have a strange taste in my mouth. I suffer bad with anxiety and stress and have been prescribed Citalypram which I have been taking on and off. I have stopped smoking 2 days ago after the palpitations aswell.
Asked On : Sun, 14 Oct 2012
Answers:  2 Views:  132
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Smoking could be responsible
Anxiety by itself could cause palpitation
Citalopram, especially in higher doses, could affect the heart.
It is good that you stopped smoking / Stop the drug and see your physician - he may change it or reduce the dose
Palpitations needs documentation. There are several investigations to find out the nature, and cause with a view to plan appropriate treatment. Your physician will help
Good luck
Answered: Sun, 14 Oct 2012
I find this answer helpful
Psychiatrist Dr. Jonas Sundarakumar's  Response
Hi and welcome to Healthcare Magic. Thanks for your question...

Your symptoms seem to be indicative of anxiety-related manifestations. Anxiety can manifest itself both as psychological symptoms as well as physical symptoms. It is important that you take the Citalopram regularly in order to get the full benefits of the medication. You can also try relaxation techniques like deep breathing, muscle relaxation exercises, yoga, etc. to control your anxiety symptoms. There are also certain psychological therapies, like cognitive behavioural therapy, which can also help you effectively. Please consult a psychiatrist for further details.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 15 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor